Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What causes high BP with dizziness,shaking and palpitations?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have been having recent episodes of high blood pressure (to 155/105), dizziness and shaking. I have also had palpitations intermittently recently but not always at the same time as the dizziness etc. I've been feeling very tired and have had headaches (also not at the same time as the dizziness and bp). I have seen a doctor who did an ECG, which was normal, blood tests and 24hr urine test. I haven't had any results yet. The doctor also palpated my abdomen and said he could feel a 'lump' on my right kidney, which hurt when he pressed it. I am off to have a CT scan today. Any suggestions on what could be going on? I also recently (3 weeks ago), had cellulitis of the left middle finger for which I took ciprofloxacin for one week which made me feel awful, then keflex for another 4 days which also made be feel awful. Could my symptoms described above be a lingering or permanent reaction to antibiotics or is it possible that whatever is underlying made me susceptible to cellulitis and sensitive to antibiotics?
Posted Tue, 11 Mar 2014 in General Health
Answered by Dr. Rakesh Madhyastha 50 minutes later
Brief Answer: Thyroid disorder Detailed Answer: Hello Thanks for the query The symptoms are facing is most likely to be secondary to a thryoid disorder most likely to be hyperthyroidism. Please approach your doctor to get a thyroid function test done I would like to add here that lump on the kidney could be just a cyst which is benign and not of any importance, the shaking and dizziness occasionally could be due to the antibiotics but it should have settled down after stopping it, since it persists to be there it is unlikely to be due to the drug There is no condition described which can make you more susceptible to antibiotics. Your doctor is evaluating you well, please get back to me with the blood reports I hope I was of help, if you have any further queries please get back to me I wish you good health and a speedy recovery Regards
Above answer was peer-reviewed by
Follow-up: What causes high BP with dizziness,shaking and palpitations? 2 days later
Hi Doctor and thanks for your answer. I saw my GP yesterday for the results of my blood tests and ct scan. My bp was normal at that time. Nothing abnormal was reported on the ct scan and blood results were all within normal ranges apart from thyroid antibodies which were slightly above normal. Thyroid function levels were normal however, so my doctor wasn't too concerned about that. What are your thoughts on this? I am still waiting on the 24hr urine test results and my doctor has given me a referral for an echocardiogram, 24hr bp monitor and holter monitor. I had another episode of palpitations, dizziness, weakness yesterday and have been feeling pressure in my head and neck at times. Any further suggestions? Regards, XXXXXXX
Answered by Dr. Rakesh Madhyastha 2 hours later
Brief Answer: Hello Detailed Answer: Thank you for getting back If the thyroid function tests are normal but the Anti TPO levels are raised then it is most likely to be Hashimoto Thyroiditis. In such cases I strongly recommend that you get tested for Free T 4 and Free T 3 levels. Free T 4 levels if found to be low then I would have started you on low dose thyroid tablets as you are symptomatic I am happy that you are undergoing Holter monitoring, this is the next step in the evaluation of palpitation and dizziness. If that is also normal then you will have to undergo HUTT ( head up tilt table tes)t to look out for autonomic dysfunction. I hope I was of help, please get back to me for any further queries Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor